Discussions that mention tylenol

General Health board


Quote from Auburn:
Hello. While here at college, I unfortunatelly rely on an off brand of sleeping pills to get to bed at a somewhat decent time. However I realize that maintaining daily dosages of sleeping pills is very unhealthy as on the back of certain boxes "Long term use can lead to liver damage", is present.


I've used these since 2002, not everyday though but a good portion of the days from then to now I did though. I plan to stop these soon, as I try to get my sleep cycle on track, my concern being now:


There's probably damage done but is there anyway to be sure? Bloodtest? Being that I've taken sleeping pills for roughly 4 years, will this be something that catches up with me in the long run (or even short!)? These are questions that I have set to ask the doctor next time I visit but in the meantime, I thought some input from this forum could help. Thanks in advance.



I'm willing to bet that you're using something like Tylenol PM? Check the back of the box for the ingredients. Does the pill contain acetaminophin (Tylenol) and diphenhydramine (Benadyrl)? If so, it's the Tylenol part that's linked to possible liver damage. It's just not a good idea to consume regular amounts of Tylenol.

I too advise consulting a doctor just to be safe. He may offer you a different route of treatment, or just suggest that you purchase regular Benadryl, which is the chemical that makes you sleepy, anyhow. The Tylenol has no value on making you sleepy. Benadryl is reasonably safe, but it shouldn't be used too much, either, as it can cause dependancy in some people.